Toggle Main Menu Toggle Search

Open Access padlockePrints

Approximate Solutions for Heavily Loaded Markov-Modulated Queues

Lookup NU author(s): Emeritus Professor Isi Mitrani

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

The existing exact solutions for Markov-modulated queues are computationally intensive and prone to numerical problems when the number of states of the Markovian environment becomes large. To address this problem, a simple geometric approximation is proposed. It uses the dominant eigenvalue of the characteristic matrix polynomial, together with the associated left eigenvector. That approximation is shown to be asymptotically exact in heavy traffic. In other cases, its accuracy is examined numerically.


Publication metadata

Author(s): Mitrani I

Publication type: Article

Publication status: Published

Journal: Performance Evaluation

Year: 2005

Volume: 62

Issue: 1-4

Pages: 117-131

ISSN (print): 0166-5316

ISSN (electronic): 1872-745X

Publisher: Elsevier BV

URL: http://dx.doi.org/10.1016/j.peva.2005.07.012

DOI: 10.1016/j.peva.2005.07.012


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share